DAVID A. AHLQUIST, M.D.; ROGER L. NELSON, M.D.; C. WAYNE CALLAWAY, M.D.
This content is PDF only. Please click on the PDF icon to access.
We describe a patient with chronic, inadvertent sulfonylurea ingestion that masqueraded both clinically and biochemically as an insulinoma.
A 70-year-old white housewife was referred to the Mayo Clinic for further evaluation of a suspected insulinoma. During the preceding 3 months, she had complained of episodic weakness, confusion, sweating, and palpitations. The spells generally occurred before breakfast and after exertion. Food promptly relieved her symptoms; she learned to eat three to four candy bars each night to abort the spells. Four days before her transfer, the patient was found semicomatose and brought to an emergency room in her local community, where
AHLQUIST DA, NELSON RL, CALLAWAY CW. Pseudoinsulinoma Syndrome from Inadvertent Tolazamide Ingestion. Ann Intern Med. 1980;93:281–282. doi: 10.7326/0003-4819-93-2-281
Download citation file:
Published: Ann Intern Med. 1980;93(2):281-282.
Emergency Medicine, Gastroenterology/Hepatology, Gastrointestinal Cancer, Hematology/Oncology, Pancreatic Cancer.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use